Alert archive / North Carolina / High Wind Warnings in 2007

High Wind Warning 1, NWS Raleigh, NC

April 16, 200731 counties in North Carolina

NWS Raleigh, NC issued this high wind warning at Apr 16, 2007, 11:27 AM EDT for 31 counties in North Carolina. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2007, 11:27 AM EDT (15:27 UTC)
Expired
Apr 16, 2007, 6:30 PM EDT
In force
7 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 11:30 AM EDTNON-TSTM WND DMGChapel Hill, NCPOLICE REPORT DOWNED TREES AND POWER OUTAGES BECOMING WIDESPREAD THROUGHOUT THE COUNTY.
Apr 16, 11:45 AM EDTNON-TSTM WND DMGRaleigh, NCPOWER OUTAGES REPORTED ACROSS WEST RALEIGH.
Apr 16, 11:56 AM EDTNON-TSTM WND GST 57Winston-Salem, NCKINT METAR
Apr 16, 12:00 PM EDTNON-TSTM WND DMGAsheboro, NCMOST OF ASHEBORO WITHOUT POWER. TREES DOWN THROUGOUT COUNTY.
Apr 16, 1:00 PM EDTNON-TSTM WND DMGPineview, NCTHE TOP 30 TO 40 FEET OF A 70 FOOT PINE TREE REPORTED SNAPPED OFF NEAR STATE ROUTE 24/87. ANOTHER 70 FOOT PINE TREE WAS COMPLETELY UPROOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 161527
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1127 AM EDT MON APR 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MONDAY...

.AN INTENSIFYING STORM SYSTEM WILL CONTINUE TO STRENGTHEN OFF THE
MID ATLANTIC COAST TODAY. STRONG WINDS OUT OF THE NORTHWEST WILL
INCREASE FURTHER AND REMAIN STRONG AND GUSTY THROUGH 9 PM THIS
EVENING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-170100-
/O.UPG.KRAH.WI.Y.0002.000000T0000Z-070417T0100Z/
/O.NEW.KRAH.HW.W.0001.070416T1527Z-070417T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1127 AM EDT MON APR 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THIS
WARNING UPGRADES THE WIND ADVISORY PREVIOUSLY IN EFFECT.

A POWERFUL STORM SYSTEM CENTERED JUST OFF THE NEW YORK CITY COAST 
WILL CONTINUE TO INTENSIFY TODAY. AS A RESULT OF THIS STORM...
STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH ARE LIKELY...
WITH OCCASIONAL GUSTS OF 50 TO 60 MPH. GUSTS NEAR 50 MPH HAVE
ALREADY BEEN REPORTED ACROSS THE AREA. WINDS WILL REMAIN STRONG
THROUGH THIS EVENING... BEFORE DIMINISHING LATE TONIGHT.

DUE TO THE RECENT RAINS...SOILS ARE SOFT AND TREES WILL BE EASILY
UPROOTED AND TOPPLED BY THESE WINDS. NUMEROUS DOWNED TREES AND
POWER OUTAGES HAVE ALREADY BEEN REPORTED. IF YOU ENCOUNTER A
DOWNED POWER LINE... DO NOT TOUCH OR CROSS THE WIRES AS THEY MAY
STILL BE LIVE. MAKE SURE OUTDOOR OBJECTS SUCH AS TRASH CANS AND
LAWN FURNITURE ARE SECURED OR BROUGHT INSIDE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES... AND MOTORISTS SHOULD USE EXTRA CAUTION.

$$

HARTFIELD
2 follow-up statements
000 
WWUS72 KRAH 161530 CCA
NPWRAH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1129 AM EDT MON APR 16 2007

...HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM TONIGHT...

.AN INTENSIFYING STORM SYSTEM WILL CONTINUE TO STRENGTHEN OFF THE
MID ATLANTIC COAST TODAY. STRONG WINDS OUT OF THE NORTHWEST WILL
INCREASE FURTHER AND REMAIN STRONG AND GUSTY THROUGH 9 PM THIS
EVENING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-170100-
/O.UPG.KRAH.WI.Y.0002.000000T0000Z-070417T0100Z/
/O.NEW.KRAH.HW.W.0001.070416T1529Z-070417T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1129 AM EDT MON APR 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THIS
WARNING UPGRADES THE WIND ADVISORY PREVIOUSLY IN EFFECT.

A POWERFUL STORM SYSTEM CENTERED JUST OFF THE NEW YORK CITY COAST 
WILL CONTINUE TO INTENSIFY TODAY. AS A RESULT OF THIS STORM...
STRONG NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH ARE LIKELY...
WITH OCCASIONAL GUSTS OF 50 TO 60 MPH. GUSTS NEAR 50 MPH HAVE
ALREADY BEEN REPORTED ACROSS THE AREA. WINDS WILL REMAIN STRONG
THROUGH THIS EVENING... BEFORE DIMINISHING LATE TONIGHT.

DUE TO THE RECENT RAINS...SOILS ARE SOFT AND TREES WILL BE EASILY
UPROOTED AND TOPPLED BY THESE WINDS. NUMEROUS DOWNED TREES AND
POWER OUTAGES HAVE ALREADY BEEN REPORTED. IF YOU ENCOUNTER A
DOWNED POWER LINE... DO NOT TOUCH OR CROSS THE WIRES AS THEY MAY
STILL BE LIVE. MAKE SURE OUTDOOR OBJECTS SUCH AS TRASH CANS AND
LAWN FURNITURE ARE SECURED OR BROUGHT INSIDE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES... AND MOTORISTS SHOULD USE EXTRA CAUTION.

$$

HARTFIELD
000 
WWUS72 KRAH 162230
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT MON APR 16 2007

...THE HIGH WIND WARNING THAT HAD PREVIOUSLY BEEN IN EFFECT FOR
CENTRAL NORTH CAROLINA THROUGH THIS EVENING HAS NOW BEEN
CANCELLED... 

WITH THE APPROACH OF NIGHTFALL...WINDS ARE BEGINNING TO SUBSIDE
SLIGHTLY TO BELOW THE LEVELS FOR WARNINGS OR ADVISORIES. NORTHWEST
WINDS WILL CONTINUE TO GUST TO BETWEEN 25 TO 35 MPH. 

NCZ007>011-021>028-038>043-073>078-083>086-088-089-162330-
/O.CAN.KRAH.HW.W.0001.000000T0000Z-070417T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
630 PM EDT MON APR 16 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE HIGH
WIND WARNING. 

THE LARGE STORM SYSTEM OVER NEW ENGLAND WILL CONTINUE TO PRODUCE
WIND GUSTS FROM THE NORTHWEST UP TO 25 TO 35 MPH EARLY TONIGHT.
THIS MAY STILL RESULT IN TREE BRANCHES BEING SNAPPED... LOOSE
OBJECTS BEGIN BLOWN AROUND...OR BUFFETING OF HIGH PROFILE VEHICLES
ON THE ROADS THIS EVENING. BUT THE THREAT OF MAJOR WIND DAMAGE HAS
DIMINISHED AND HIGH WIND WARNINGS HAVE BEEN CANCELLED.


$$

RFG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this high wind warning went out at Apr 16, 11:22 AM EDT, 5 minutes earlier.

Area forecast discussion, Apr 16, 11:22 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1122 AM EDT MON APR 16 2007

...WIND ADVISORY WILL BE UPGRADED TO HIGH WIND WARNING THROUGH
900 PM THIS EVENING...

.SYNOPSIS...

STRONG WIND EVENT WELL UNDERWAY ACROSS CENTRAL NORTH CAROLINA THIS
MORNING. THE VERY TIGHT SURFACE PRESSURE GRADIENT OVER NC... ASSOCIATED
WITH ANOMOUSLY INTENSE APRIL NOREASTER (968 MB AT 14Z/16 APRIL
OFF LONG ISLAND)... WILL CONTINUE TO COMBINE WITH THE H5 HEIGHT
RISE/FALL COUPLET (310 METER HEIGHT FALLS CENTERED OVER UPTON NY
COMBINED WITH 190 METER HEIGHT RISES OVER ATLANTA GA AT 12Z/16)...
AND STRONG WIND MAXIMUM (NW AT 50-65 KNOTS FROM H85 TO H7 FROM THE
OHIO VALLEY SE OVER NC)... TO PRODUCE SUSTAINED WINDS OF 25 TO 35
MPH... WITH GUSTS TO BETWEEN 45 AND 60 MPH ACROSS CENTRAL NC.
&&

.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...

THE WIND ADVISORY WILL BE UPGRADED TO A HIGH WIND WARNING THIS
PACKAGE. THERE HAVE ALREADY BEEN SUSTAINED WINDS OF 30 MPH... WITH
GUSTS TO NEAR 50 MPH. RALEIGH-DURHAM REPORTED WIND GUSTS TO 49 MPH
AND GREENSBORO 45 MPH AS OF 1000 AM. TREES HAVE ALREADY FALLEN DUE
TO THESE WINDS AND HAD ALREADY BLOCKED SOME LANES ON I-85 NEAR
HENDERSON... AND HIGHWAY 50 AT I-540 IN RALEIGH.

IN ADDITION TO THE AFOREMENTIONED DATA... THE GSO AND RNK 12Z/16
SOUNDINGS INDICATE MIXING TO 8000 FEET... WITH WINDS IN EXCESS OF
65 KNOTS AT THE TOP OF THE MIXED LAYER. THESE STRONGER WINDS WILL
CONTINUE TO MIX DOWN TO NEAR THE SURFACE THIS AFTERNOON. THEREFORE...
EVEN STRONGER WINDS ARE EXPECTED THIS AFTERNOON. THIS WILL BRING
DOWN ADDITIONAL TREES AND LARGE TREE LIMBS WHICH WILL CREATE A
HAZARD TO PEOPLE AND PROPERTY. THOSE OUTSIDE THROUGH THE DURATION
OF THE WIND EVENT SHOULD AVOID TREES. MOTORISTS SHOULD BE VERY
CAUTIONS ALONG TREE LINED STREETS AND ROADS. ADDITIONAL POWER
OUTAGES CAN BE EXPECTED.

THE HIGH WIND WARNING CRITERIA IS EITHER SUSTAINED WINDS OF 40 MPH
OR GUSTS TO 58 MPH OR GREATER. THE 12Z DATA ANALYSIS INDICATES A
LIKELIHOOD THAT WE WILL REACH NEAR OR EXCEED THE WIND GUST CRITERIA
OF 58 MPH DURING THE REST OF THIS WIND EVENT.

THE SOILS ARE WET ACROSS A MAJORITY OF CENTRAL NORTH CAROLINA DUE
TO THE RECENT HEAVY RAINS... AND MANY OF THE DECIDUOUS TREES HAVE
LEAFED OUT BETWEEN 25 AND 75 PERCENT FULL. THESE FACTORS WILL PLAY
AN ADDITIONAL ROLE ON BRINGING DOWN TREES AND LARGE TREE LIMBS.

HIGH WIND WARNING FOR ALL ZONES THROUGH 900 PM TONIGHT.

NO OTHER MAJOR CHANGES AT THIS TIME. -BADGETT/GIH/MWS
&&

.PREV DISCUSSION...
/ISSUED 317 AM EDT MON APR 16 2007/

SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
ALTHOUGH PRECIP HAS COME TO AN END ACROSS NORTH CAROLINA...THE
EFFECTS OF THE INTENSIFYING NOREASTER WILL CONTINUE TO IMPACT THE
REGION...PRIMARILY WITH WIND CONCERNS. AS OF 3AM...THE CENTER OF
THE DEEPENING SFC LOW...CURRENTLY AT 973 MB...WAS LOCATED JUST OFF
THE NJ COAST. THIS PUTS OUR AREA IN A VERY TIGHT PRESSURE GRADIENT
ALONG WITH WINDS OF 40-50 KTS AS LOW AS 3 KFT. A SFC TROUGH
CURRENTLY DELINEATES THE STRONGER GUSTS (OVER 40 MPH AT TIMES IN
THE TRIAD) TO LESSER WINDS SOUTH AND EAST OF A ROXBORO...BURLINGTON...
TO LEXINGTON LINE. EXPECT THIS TROUGH AXIS TO PUSH EAST EARLY
THIS MORNING...HELPING TO INCREASE WINDS ACROSS THE REST OF THE
AREA.

WINDS WILL INCREASE IN EARNEST AFTER SUNRISE OVER THE ENTIRE CWA
WITH THE ONSET OF DEEP MIXING. FORECAST SOUNDINGS INDICATE MIXING
OCCURRING ABOVE 800 MB...WHERE WINDS WILL BE GREATER THAN 50 KTS.
IN ADDITION...WINDS OF 30 KTS CAN BE FOUND JUST 500 FT OFF THE
SURFACE AND 40 KTS A FEW THOUSAND FT ABOVE GROUND LEVEL. THE
PRESSURE GRADIENT WILL REMAIN TIGHT AS WELL SINCE THE SFC LOW IS
PROGGED TO REMAIN STATIONARY NEAR LONG ISLAND TODAY AS IT BEGINS
TO OCCLUDE. ALL OF THIS RESULTS IN A VERY WINDY DAY ACROSS CENTRAL
NC. SUSTAINED WINDS WILL LIKELY INCREASE TO BETWEEN 25-35 MPH WITH
GUSTS APPROACHING 50 MPH AT TIMES. THE WIND ADVISORY WILL CONTINUE
THROUGH 9 PM THIS EVENING. WITH THE SATURATED SOILS FROM YESTERDAYS
RAINS...THERE IS CONCERN THAT SOME SHALLOW ROOTED TREES FULL OF
SPRING LEAVES MAY SUCCUMB TO THE STRONG WINDS TODAY. TEMPS WILL BE
ON THE COOL SIDE WITH THICKNESSES WELL BELOW NORMAL. HOWEVER...
DOWNSLOPE FLOW SHOULD HELP HIGHS CLIMB INTO THE UPPER 50S TO LOWER
60S...WITH THE COOLEST READINGS IN THE NE AREAS WHICH MAY SEE SOME
CLOUDS DUE TO WRAP AROUND MOISTURE ASSOCIATED WITH THE NOREASTER.

WINDS WILL BE SLOW TO SUBSIDE THIS EVENING...BUT SHOULD DO SO BY
LATE EVENING AS DEEP LAYER MIXING DIMINISHES. STILL EXPECT BREEZY
CONDITIONS OVERNIGHT WITH LOWS IN THE UPPER 30S AND LOWER 40S.

THE OCCLUDED STORM SYSTEM OVER THE NORTHEAST WILL BEGIN TO MOVE
AWAY FROM THE COAST ON TUESDAY AS A CLOSED LOW OVER THE DESERT
SOUTHWEST OPENS UP AND EJECTS EASTWARD. THIS WILL HELP RELAX THE
PRESSURE GRADIENT AND THE WINDS IN THE MIXED LAYER. GUSTS OF 20 TO
25 MPH WILL STILL BE POSSIBLE. LOW LEVEL THICKNESSES CLIMB TO
WITHIN 20M OF NORMAL...THEREFORE HIGHS SHOULD CLIMB INTO THE MID
60S TO LOWER 70S IN THE SOUTH.

AFOREMENTIONED UPPER ENERGY EJECTING OUT OF THE SW STATES WILL BEGIN
TO SHEAR OUT ON WEDNESDAY OVER THE SOUTHEAST AS A SHORTWAVE IN THE
NORTHERN BRANCH DIVES SOUTH OUT OF THE GREAT LAKES. WHILE THERE
WILL BE SUFFICIENT MOISTURE TO INCREASE CLOUD COVER WEDNESDAY INTO
WEDNESDAY NIGHT...THERE IS NOT MUCH FORCING EVIDENT TO PRODUCE
PRECIP. IN FACT...ISENTROPIC CHARTS ACTUALLY SHOW SOME DOWNGLIDE.
WILL MAINTAIN THE CURRENT 20 POPS FOR NOW. INCREASED CLOUD COVER
WILL TEMPER HIGHS WED A FEW DEGREES COMPARED TO TUE.

LONG TERM /THURSDAY THROUGH SUNDAY/...
L/W TROUGH ALONG THE ATLANTIC SEABOARD WILL KEEP TEMPS ACROSS
CENTRAL NC BELOW NORMAL THROUGH THE END OF THE WORK WEEK WITH
MODERATION IN TEMPS EXPECTED BY THE WEEKEND AS THE TROUGH LIFTS NWD
AND RIDGING OCCURS TO OUR W-SW.

THE EXTENDED PERIOD APPEARS TO BE DRY. BOTH THE ECMWF AND THE LATEST
GFS DEPICT A WETTER AIRMASS OVER THE REGION THU/THU NIGHT THAN 24
HOURS AGO. HOWEVER...STILL CANNOT FIND ANY MECHANISM THAT WOULD
RESULT IN PRECIP AS ISENTROPIC FIELDS DEPICT DOWNGLIDE MOTION AND
MEAN FLOW STILL W-NW (USUALLY NOT CONDUCIVE TO PRECIP GENERATION).
DUE TO PRESENCE OF UPPER LEVEL SYSTEM ON THU AND ASSOCIATED COOL
POOL ALOFT...WILL CONTINUE WITH MOSTLY CLOUDY SKIES AND JUST A
SLIGHT CHANCE OF A SHOWER FOR MOST LOCALES THU.

AVIATION /06Z-06Z/...
ABNORMALLY DEEP CYCLONE IN VICINITY OF NYC EARLY THIS MORNING
WILL RESULT IN WINDY CONDITIONS ACROSS CENTRAL NC TODAY INTO THE
EVENING HOURS. EXPECT SUSTAINED WINDS 20-30 MPH WITH GUSTS
APPROACHING 50 MPH. CLOUD BASES WILL REMAIN ABOVE MVFR LEVELS
TODAY WITH BASES VARYING BETWEEN 4500-6000 FT. EXPECT CLOUDS TO
DISSIPATE BY LATE AFTERNOON OR EARLY EVENING MOST PLACES.
EXCEPTION WILL BE THE NORTHERN COASTAL PLAIN INCLUDING KRWI WHERE
THE STRONG CYCLONIC FLOW MAY RESULT IN WRAP AROUND CLOUDINESS BUT
REMAIN ABOVE MVFR LEVELS.

FIRE WEATHER...
FUELS ACROSS CENTRAL NC SHOULD BE DAMP TODAY CONSIDERING THE
WIDESPREAD SOAKING RAIN EXPERIENCED DURING THE PAST 36 HOURS.
NEVERTHELESS...WINDS WILL BE A CONCERN TODAY WITH SUSTAINED WINDS
OF 25-35 MPH AND GUSTS APPROACHING 50 MPH. RH VALUES WILL ALSO
DROP BELOW 30 PERCENT. MIXING LEVELS WILL REACH ABOVE 6000 FEET
WITH WINDS IN EXCESS OF 50 KTS AT THE TOP OF THE MIXED LAYER.
FORTUNATELY THE DAMP FUELS SHOULD LIMIT THE FIRE WEATHER
CONCERNS...BUT EVERYBODY SHOULD REMAIN COGNIZANT OF THE WINDS
TODAY. WINDS WILL NOTABLY DECREASE BY TUESDAY BUT RH VALUES WILL
AGAIN DROP TO BELOW 30 PERCENT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM EDT THIS EVENING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS&
SHORT TERM...BADGETT/GIH/MWS
Hazardous weather outlook, Apr 16, 4:27 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
427 AM EDT MON APR 16 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-171000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
427 AM EDT MON APR 16 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

AN INTENSIFYING STORM SYSTEM OFF THE MID ATLANTIC COAST WILL RESULT
IN STRONG WINDS ACROSS CENTRAL NORTH CAROLINA TODAY. SUSTAINED
WINDS WILL INCREASE FROM 25 TO 35 MPH TODAY WITH GUSTS AS HIGH AS
50 MPH. THESE STRONG WINDS WILL CONTINUE THROUGH THIS EVENING
BEFORE DIMINISHING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JFB

In the hours before

Local storm report, Apr 16, 9:41 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
941 AM EDT MON APR 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     NON-TSTM WND DMG RALEIGH                 35.81N 78.64W
04/16/2007                   WAKE               NC   TRAINED SPOTTER

            DEAD TREE TOPPLED BY WIND GUSTS AS REPORTED BY SKYWARN
            SPOTTER IN NORTH RALEIGH NEAR FALLS OF NEUSE ROAD. ALSO
            RECEIVED 2.6 INCHES OF RAIN STORM TOTAL.

&&

DJF
Local storm report, Apr 16, 10:13 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 AM EDT MON APR 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND DMG CHAPEL HILL             35.93N 79.04W
04/16/2007                   ORANGE             NC   TRAINED SPOTTER

            TREES DOWN AND BLOCKING ROADS THROUGHOUT CHAPEL HILL. UNC
            IS REPORTEDLY WITHOUT POWER.

&&

MWS
Local storm report, Apr 16, 10:17 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1017 AM EDT MON APR 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             ALBEMARLE               35.36N 80.19W
04/15/2007  E1.00 INCH       STANLY             NC   PUBLIC

0220 PM     HAIL             RALEIGH                 35.81N 78.64W
04/15/2007  M0.88 INCH       WAKE               NC   TRAINED SPOTTER

            OBSERVED ON LANCASHIRE DRIVE.

0255 PM     TSTM WND DMG     4 S CLAYTON             35.59N 78.46W
04/15/2007                   JOHNSTON           NC   DEPT OF HIGHWAYS

            TREE OR TWO BLOWN DOWN ON JJ RANCH ROAD.

0305 PM     TSTM WND DMG     5 SE SILER CITY         35.67N 79.40W
04/15/2007                   CHATHAM            NC   EMERGENCY MNGR

            COUPLE OF TREES BLOWN DOWN IN THE WESTERN PART OF THE
            COUNTY...ONE ON BONLEE-BENNETT ROAD.

0320 PM     TSTM WND DMG     3 NW FOUR OAKS          35.48N 78.46W
04/15/2007                   JOHNSTON           NC   DEPT OF HIGHWAYS

            TREE OR TWO BLOWN DOWN ON KING MILL ROAD.

0350 PM     TSTM WND DMG     10 NW SALEMBURG         35.12N 78.63W
04/15/2007                   SAMPSON            NC   DEPT OF HIGHWAYS

            TREE OR TWO BLOWN DOWN ON AUTRY MILL ROAD.

0505 PM     HAIL             6 SW ASHEBORO           35.66N 79.89W
04/15/2007  E0.88 INCH       RANDOLPH           NC   PUBLIC

            PENNY TO NICKEL SIZE HAIL AROUND THE MECHANIC COMMUNITY.

&&

DJF
Local storm report, Apr 16, 10:56 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1056 AM EDT MON APR 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     NON-TSTM WND DMG HENDERSON               36.32N 78.41W
04/16/2007                   VANCE              NC   PUBLIC

            TREE DOWN AND BLOCKING ONE SOUTHBOUND LANE OF INTERSTATE
            85.

1015 AM     NON-TSTM WND DMG 4 NNW RALEIGH           35.86N 78.67W
04/16/2007                   WAKE               NC   PUBLIC

            TREE DOWN AND BLOCKING ROAD AT HWY 50 AND I-540.

1030 AM     NON-TSTM WND DMG 4 NW RALEIGH            35.85N 78.69W
04/16/2007                   WAKE               NC   TRAINED SPOTTER

            STOP LIGHTS ARE OUT AT US HWY 1 AND NC-55... PRESUMABLY A
            RESULT OF STRONG WINDS.

1034 AM     NON-TSTM WND DMG CARY                    35.78N 78.80W
04/16/2007                   WAKE               NC   TRAINED SPOTTER

            A 65 TO 75 FOOT TREE... APPROXIMATELY 1.5 FEET IN
            DIAMETER...UPROOTED NEAR CARY PARKWAY AND HIGH HOUSE RD.
            TREE ALSO DAMAGED POWER POLE AND CAME TO REST ON POWER
            LINES.

&&

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:27 PM EDTSevere Thunderstorm WarningRAHEdgecombe19 min
Apr 15, 8:34 PM EDTSevere Thunderstorm WarningRAHHalifax31 min

Nearby

High Wind Warnings in North Carolina, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.